Top 20 Doctor insights on: Does magnesium cause acne
Try taking less.: Magnesium has been anecdotally reported to alleviate the symptoms of acne, although there is no credible scientific evidence that I'm aware of to support this. If you get acne when you take magnesium, you may be taking too much. The recommended daily intake is 300 – 400 mg. ...Read moreSee 1 more doctor answer
I was prescribed magnesium for migraines yet I also take verapamil for a heart disorder I get worst headaches and bad acne is this from the Magnesium?
Doubtful: This is an understandable question since your headaches worsened. Much more likely is that the magnesium and verapamil aren't the right meds for YOU to prevent YOUR migraines. Are you overusing analgesics? Are you avoiding your triggers and optimizing lifestyle contributors? Maybe you need a better, stronger migraine prevention med. Feel free to consult me! ...Read more
See below: Acne results from oil overproduction (often due to hormones), clogged pores, p acnes bacteria, & resultant inflammation from your immune system recognizing infection. Effective acne treatments target these causes: benzoyl peroxide & antibiotics kill bacteria, retinoids decrease oil, salicyclic acid & retinoids unclog pores, oral contraceptives target hormones. ...Read moreSee 2 more doctor answers
Various causes: Acne is based in hair follicles. Secretion of oil glands, dead skin cells and a bacteria (proprionobacterium acnes) within a hair follicle trigger a cascade of signals in your body that leads to inflammation: ie. The red bumps and pus bumps of acne. Hormone levels and stress can contribute to acne and possibly dairy, but greasy foods and chocolate have not been proven to make acne worse. ...Read moreSee 1 more doctor answer
Hormones, diet?: Androgens ("male hormones" such as testosterone) are clearly implicated in causing acne. There is good circumstantial evidence that high glycemic index diet plays a role, too. Hunter/gatherer people rarely have problems with acne until adopting high glycemic index "western" diets. Hormones in dairy may be another source. ...Read moreSee 1 more doctor answer
Hormones: Despite pop claims, cleanliness, diet, and fitness have little real impact. Around puberty, hormones thicken the outermost layer of the skin, enlarge the sebaceous glands, and invite the acne bacteria to live and cause trouble there. All acne can be controlled nowadays; one possibility for an 18 year old lady is the oral contraceptive pill if you can take and want it. ...Read more
Yes: Yes there is a strong correlationj between stress and acne. Emotional stress increases many hormones particularly testosterone which accelerates sebum (oil) production in the skin which can leead to blocked pores and acne. Physical stress or exertion also can increase these hormones but also accelerates sweat production which can sometimes aggravate acne eruptions. ...Read moreSee 1 more doctor answer
Your changing body: I hope you welcome the changes that turn you from a child into an adult. The chemical chaos often produces an environment in which the oils and bacteria that cause acne flourish. Thankfully, all acne is manageable today, and it's wrong for anyone to deny you the cheap, effective treatments that are available. ...Read more
Humidity and Acne: Humidity itself shouldn't cause acne. However, humidity couple with sweating and soiling of your skin more than usual certainly could worsen acne if you are already acne-prone. Cleansing with an appropriate agent that will avoid over-cleansing and stripping your skin of the correct amount of oils is important to do twice daily. ...Read more
Excess testosterone: All women have male hormone, testosterone, in their bodies. An excess can cause acne. This is oftentreated with estrogen, commonly in oral contraceptives. In the bloodstream are compounds called sex hormone binding globulins. Estrogen increases these elements. When sex hormone binding globulin attaches to testosterone, the testosterone is inactivated, ergo less acne. ...Read moreSee 1 more doctor answer
Hormones.: Adult acne is often a sign of hormonal changes within the body. Medications can do it too. In general, it is more difficult to treat than simple teenage acne, so you'd best see your dermatologist, who will prescribe a treatment regimen, and if necessary, run some tests to rule out internal hormonal problems. ...Read more
- Talk to a doctor online
- Does magnesium cause hyperkalemia?
- Does magnesium citrate cause gas?
- Does magnesium cause flushing sweating?
- Does magnesium citrate cause bloating?
- Why does magnesium cause diarrhea?
- Does magnesium citrate cause diarrhea?
- Does maggie causes acne?
- Does magnesium cause stomach pain?